Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 3, NWS Cheyenne, WY

April 18, 2015Cheyenne County, Nebraska

NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 18, 2015, 3:02 PM MDT for Cheyenne County, Nebraska. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 18, 2015, 3:02 PM MDT (21:02 UTC)
Expired
Apr 18, 2015, 3:30 PM MDT
In force
28 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Cheyenne County, NE

The radar

The Cheyenne radar (KCYS), 179 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 18, 3:30 PM MDTHAIL 0.25Lodgepole, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 18, 2:08 PM MDTTornado WatchSPC6 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 9.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

023 
WUUS55 KCYS 182102
SVRCYS
NEC033-182130-
/O.NEW.KCYS.SV.W.0003.150418T2102Z-150418T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
302 PM MDT SAT APR 18 2015

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CHEYENNE COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 330 PM MDT

* AT 300 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LODGEPOLE...
  OR 11 MILES WEST OF CHAPPELL...MOVING NORTH AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL. THIS STORM HAS THE POTENTIAL TO 
           PRODUCE FUNNEL CLOUDS AS WELL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  LODGEPOLE...SUNOL AND COLTON. 

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 66 AND
77.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
NEBRASKA.

LAT...LON 4102 10262 4100 10262 4100 10274 4118 10289
      4126 10262 4115 10261
TIME...MOT...LOC 2100Z 168DEG 13KT 4109 10269 

HAIL...1.00IN
WIND...<50MPH

$$

MAZUR
2 follow-up statements
579 
WWUS55 KCYS 182115
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT SAT APR 18 2015

NEC033-182130-
/O.CON.KCYS.SV.W.0003.000000T0000Z-150418T2130Z/
CHEYENNE NE-
315 PM MDT SAT APR 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM MDT
FOR EAST CENTRAL CHEYENNE COUNTY...

AT 315 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SUNOL...OR 12
MILES WEST OF CHAPPELL...MOVING NORTH AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
LODGEPOLE AND SUNOL. 

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 71 AND
77.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
NEBRASKA.

LAT...LON 4106 10262 4106 10272 4121 10279 4126 10262
      4115 10261
TIME...MOT...LOC 2115Z 168DEG 13KT 4115 10271 

HAIL...1.00IN
WIND...<50MPH

$$

MAZUR
631 
WWUS55 KCYS 182128
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
328 PM MDT SAT APR 18 2015

NEC033-182138-
/O.EXP.KCYS.SV.W.0003.000000T0000Z-150418T2130Z/
CHEYENNE NE-
328 PM MDT SAT APR 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHEYENNE COUNTY
WILL EXPIRE AT 330 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
NEBRASKA.

LAT...LON 4106 10262 4106 10272 4121 10279 4126 10262
      4115 10261
TIME...MOT...LOC 2127Z 168DEG 13KT 4115 10271 

$$

MAZUR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:43 PM MDT, 19 minutes earlier.

Area forecast discussion, Apr 18, 2:43 PM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
243 PM MDT SAT APR 18 2015

.UPDATE...
ISSUED AT 239 PM MDT SAT APR 18 2015

TORNADO WATCH ISSUED FOR CHEYENNE COUNTY AND MORRILL COUNTY IN THE
SOUTHERN NEBRASKA PANHANDLE UNTIL 8 PM. BASED ON CURRENT MESOSCALE
ANALYSIS...THE MAIN THREATS ARE MARGINAL SEVERE HAIL AND FUNNEL
CLOUDS THIS AFTERNOON...BUT AN ISOLATED BRIEF TORNADO IS NOT OUT
OF THE QUESTION IN THE WATCH COUNTIES. MOST LIKELY THE BOUNDARY
LAYER WILL STABILIZE OVER THE NEXT SEVERAL HOURS AS COLD OUTFLOW
FROM SHOWERS AND THUNDERSTORMS SPREAD ACROSS THE AREA...ENDING
ANY THREAT FOR TORNADOS.

UPDATE ISSUED AT 1135 AM MDT SAT APR 18 2015

ADJUSTED WINTER WEATHER HEADLINES FOR THE BAND OF HEAVY SNOW WHICH
IS EXPECTED TO CONTINUE OVER NORTHERN ALBANY COUNTY AND
EASTERN/CENTRAL CARBON COUNTY TODAY. ADDED THE ARLINGTON ZONE TO
THE WARNING BASE ON LATEST GFS AND NAM SHOWING HEAVY PRECIPITATION
ACROSS THIS AREA THROUGH EARLY THIS EVENING. LATEST RADAR SHOWING
THE BAND OF HEAVY TROWAL PRECIPITATION SETTING UP AT THIS TIME AND
SURFACE OBS AND WEB CAMS VERIFY THE HEAVY SNOW. MODEL SURFACE
TEMPERATURES AND MOS GUIDANCE MOST LIKELY TOO WARM AROUND
ARLINGTON GIVEN WHAT WILL BE HEAVY PRECIPITATION. EAST AND WEST OF
THIS PRECIPITATION BAND...TEMPERATURES WILL WARM AS EXPECTED.

IMPACTS ON ROADS IS A BIT OF A QUESTION WITH TEMPERATURES NEAR
FREEZING AND HIGH SUN ANGLE THAT MAY BE ABLE TO MELT MUCH OF THE
SNOW...EVEN WITHIN THE HEAVY BAND. REGARDLESS ROADS WILL AT LEAST
BE SLUSHY AT TIMES...IF NOT COMPLETELY SNOW COVERED. MOST SNOW
ACCUMULATIONS WILL BE ON ELEVATED SURFACES AND OVER CURRENT SNOW
COVER.

WINTER WEATHER HEADLINES HAVE BEEN CANCELLED FOR THE SOUTHERN
LARAMIE RANGE AND FOOTHILLS WITH THE BAND OF SNOW SETTING UP WEST
OF THE THIS AREA. THERE IS THE POTENTIAL FOR SOME SNOW SHOWERS
THIS AFTERNOON. AS THE TROWAL SHIFTS EAST THIS EVENING THERE WILL
LIKELY BE A PERIOD OF SNOW OVER THE SOUTHERN LARAMIE RANGE BUT
ACCUMULATIONS WILL BE MINIMAL...MAYBE AN INCH OR TWO OF NEW
ACCUMULATIONS.

UPDATE ISSUED AT 1009 AM MDT SAT APR 18 2015

ADJUSTED POPS SLIGHTLY TO REFLECT THE POSITION OF THE TROWAL THIS
MORNING. THE TROWAL WHICH IS VERY DISTINGUISHABLE ON SATELLITE AND
RADAR WILL MOVE SLIGHTLY WESTWARD THROUGH EARLY AFTERNOON. AT THAT
POINT IT WILL STALL AND THEN SHIFT EAST INTO THIS EVENING AS A
NORTHERN STREAM KICKER PUSHES THE CLOSED UPPER LOW INTO THE
PLAINS.

LOWERED TEMPERATURES ACROSS THE WEST TODAY AS TROWAL PRECIPITATION
WILL HOLD TEMPERATURES DOWN...KEEPING MOST PRECIPITATION WEST OF
THE LARAMIE RANGE AS SNOW BUT SOME PLACES WILL MIX WITH OR CHANGE
TO RAIN. WILL KEEP AN EYE ON THINGS BUT MAY NEED TO LOWER
TEMPERATURES IN THE WEST A BIT MORE. LARAMIE SHOULD SEE SNOW
THROUGH THE DAY WITH SEVERAL MORE INCHES OF SNOWFALL. WITH
TEMPERATURES NEAR FREEZING AROUND LARAMIE AND THE RELATIVELY HIGH
APRIL SUN ANGLE...NOT MUCH SNOW WILL ACCUMULATE ON ROADS WAYS WITH
WET TO SLUSHY ROADS EXPECTED.

EAST OF THE LARAMIE RANGE THERE IS THE POTENTIAL FOR THUNDERSTORMS
THIS AFTERNOON. MODELS SHOWING 500-1000 J/KG OF MOST UNSTABLE
CAPE. SHEAR VALUES ARE NOT IMPRESSIVE...BUT GIVEN THE COLD NATURE
OF THIS SYSTEM...IT IS LIKELY THERE WILL BE SOME SMALL HAIL TODAY
AND WITH LOW FREEZING LEVELS...MARGINAL SEVERE HAIL NOT OUT OF THE
QUESTION WITH ANY STRONGER UPDRAFTS.

&&

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 415 AM MDT SAT APR 18 2015

TODAY...SLOW MOVING CLOSED UPPER LOW PROGGED TO MOVE FROM CENTRAL
COLORADO THIS MORNING TO EAST CENTRAL COLORADO BY DINNER TIME. ALL
MODELS INCLUDING THE HRRR SHOW A BAND OF PRECIPITATION SWINGING
WESTWARD ACROSS OUR COUNTIES THIS MORNING AND AFTERNOON WITH DECENT
UPWARD VERTICAL MOTION AND QUASIGEOSTROPHIC FORCING...THUS HAVE
OPTED TO EXTEND OUR WINTER WEATHER ADVISORIES AND WINTER STORM
WARNINGS THROUGH MIDDAY...WHILE DROPPING CHEYENNE FROM THE ADVISORY
WITH TEMPERATURES LIKELY REMAINING ABOVE FREEZING AND THUS MINIMAL
IMPACTS TO TRAVEL.

TONIGHT...FINALLY...THE UPPER TROUGH OPENS UP AS A NORTHERN STREAM
SHORTWAVE TROUGH ALOFT MOVES EASTWARD INTO WESTERN NORTH
DAKOTA...THUS PRECIPITATION CHANCES DWINDLE AS THE NIGHT PROGRESSES.

SUNDAY...BREEZY TO WINDY...AND COOL WITH BRISK NORTHWEST FLOW ALOFT
AND DEEP UNIDIRECTIONAL WINDS. LOOKS LIKE ENOUGH LOW AND MID LEVEL
MOISTURE FOR ISOLATED TO SCATTERED SHOWERS OVER AND NEAR OUR
NORTHERN LARAMIE...SNOWY AND SIERRA MADRE RANGES...WITH MOSTLY DRY
CONDITIONS ELSEWHERE.

SUNDAY NIGHT...MOIST OROGRAPHIC NORTHWEST FLOW ALOFT CONTINUES
PRODUCING SCATTERED TO NUMEROUS SNOW SHOWERS OVER AND NEAR OUR
SNOWY...SIERRA MADRE AND LARAMIE RANGES...DRY ELSEWHERE.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 415 AM MDT SAT APR 18 2015N

THE EXTENDED PERIOD WILL START OUT TRANQUIL AND THEN END
POTENTIALLY UNSETTLED. NORTHWESTERLY FLOW ALOFT WILL BE IN PLACE
ON MON WITH A WEAK SHORTWAVE MOVING OVERHEAD DURING THE DAY. COULD
BE SOME LIGHT SNOW SHOWERS OVER THE SIERRA MADRE AND SNOWY
RANGES...BUT MUCH OF THE ACTIVITY WILL BE CONFINED TO NORTHERN
COLORADO. WITH 700MB TEMPS AROUND -6C...IT WILL BE ANOTHER DAY OF
BELOW NORMAL TEMPS. WE FINALLY GET TEMPS TO MODERATE SOME BY TUES
AND ESPECIALLY INTO WED...BACK INTO THE 50S AND 60S TO THE EAST OF
THE LARAMIE RANGE. A BUILDING SFC HIGH OVER THE NORTHERN PLAINS ON
THURS WILL CAUSE SOUTHEAST WINDS TO DEVELOP ACROSS THE PLAINS.
WEAK INSTABILITY WILL BE PRESENT ON THURS AFTN...SO INCLUDED A
SLIGHT OF TSTMS. A SHORTWAVE WILL THEN LIFT NORTHEASTWARD FROM
ARIZONA INTO COLORADO ON FRI. BOTH THE GFS AND ECMWF INDICATE THE
BEST CHANCE OF WIDESPREAD PRECIP COULD BE FRI AFTN INTO FRI NIGHT
WITH GOOD EASTERLY UPSLOPE FLOW OVER THE PLAINS. 700MB TEMPS ARE
AROUND -2C...SO COULD BE DEALING WITH ANOTHER CASE WHERE SNOW IS
LARGELY CONFINED TO AREAS ALONG AND WEST OF THE LARAMIE RANGE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH SUNDAY MORNING)

THE LARGE AREA OF LIGHT SNOW IS CURRENTLY ALONG AND JUST WEST OF THE
LARAMIE RANGE AND MOVING SLIGHTLY WESTWARD. IFR CONDITIONS AND LIGHT
SNOW WILL CONTINUE BETWEEN KRWL AND KLAR THIS AFTERNOON...WITH MVFR
CONDITIONS EXPECTED AT KRWL...AND IFR CONDITIONS AT KLAR. IFR
CONDITIONS DUE TO LOW CIGS WILL CONTINUE AT KCYS...BUT CONDITIONS
SHOULD IMPROVE A BIT THROUGH THE AFTERNOON AS SHOWERS BEGIN TO
DEVELOP TO THE SOUTH. A COLD FRONT WILL PUSH ACROSS THE PLAINS BY
LATE THIS EVENING (AFTER 03Z) WITH BREEZY NORTH WINDS EXPECTED.

&&

.FIRE WEATHER...
ISSUED AT 402 AM MDT SAT APR 18 2015

NO FIRE WEATHER ISSUES WITH RECENT WIDESPREAD
PRECIPITATION...AND PROJECTED HUMIDITIES AND WINDS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL 9 PM MDT THIS EVENING FOR WYZ110-114.

     WINTER WEATHER ADVISORY UNTIL 9 PM MDT THIS EVENING FOR WYZ103-
     105-106-112-113-115.

NE...NONE.
&&

UPDATE...SML
SHORT TERM...RUBIN
LONG TERM...ZF
AVIATION...TJT
FIRE WEATHER...RUBIN
Hazardous weather outlook, Apr 18, 2:39 PM MDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
239 PM MDT SAT APR 18 2015

WYZ101>119-191000-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
239 PM MDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SNOW WILL CONTINUE INTO EARLY THIS EVENING FOR PORTIONS OF SOUTHEAST
WYOMING...MAINLY OVER NORTHERN ALBANY COUNTY AND EASTERN CARBON
COUNTY...WITH A BAND OF HEAVY SNOW. THE HEAVY SNOW WILL IMPACT THE
ARLINGTON AREA WHICH INCLUDES A PORTION OF INTERSTATE 80 BETWEEN
RAWLINS AND LARAMIE. WINTER STORM WARNINGS AND WINTER WEATHER
ADVISORIES ARE NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE
PLAINS OF SOUTHEAST WYOMING WITH SMALL HAIL POSSIBLE WITH SOME
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW ACCUMULATIONS TO THE
NATIONAL WEATHER SERVICE IN CHEYENNE AT 1 8 0 0 2 6 9 6 2 2 0.

NEZ002-003-019>021-054-055-095-096-191000-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
239 PM MDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. BRIEF
HEAVY RAIN AND SMALL HAIL ARE THE MAIN THREATS...ESPECIALLY OVER
THE SOUTHERN PANHANDLE. THESE IS ALSO A CHANCE FOR BRIEF SHORT
LIVED TORNADOES WITH ANY STRONGER THUNDERSTORMS OVER THE SOUTHERN
PANHANDLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 18, 1:41 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
141 PM MDT SAT APR 18 2015

NEZ054-055-WYZ119-182100-
KIMBALL-CHEYENNE-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...KIMBALL...SIDNEY...BURNS...CARPENTER...
ALBIN...PINE BLUFFS
141 PM MDT SAT APR 18 2015

SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS EXTREME SOUTHEAST
WYOMING AND FAR SOUTHERN NEBRASKA PANHANDLE EARLY THIS AFTERNOON.
THERE IS THE POTENTIAL FOR SOME OF THESE SHOWERS AND THUNDERSTORMS
TO PRODUCE SHORT LIVE FUNNEL CLOUDS. ALTHOUGH THESE TYPE FUNNELS
ARE TYPICALLY SHORT LIVED...SHOULD YOU FEEL THREATEN PLEASE SEEK
SHELTER. PLEASE REPORT FUNNEL CLOUDS TO LAW ENFORCEMENT OR THE
NATIONAL WEATHER SERVICE.
Special weather statement, Apr 18, 2:36 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
236 PM MDT SAT APR 18 2015

NEZ055-182100-
CHEYENNE NE-
236 PM MDT SAT APR 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEYENNE COUNTY
UNTIL 300 PM MDT...

AT 235 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF TWIN BUTTES...OR 14 MILES WEST OF CHAPPELL...MOVING
NORTHWEST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM HAS THE POTENTIAL TO PRODUCE FUNNEL CLOUDS AS WELL.
ALTHOUGH THESE FUNNELS ARE TYPICALLY SHORT LIVED...SHOULD YOU FEEL
THREATENED...PLEASE SEEK SHELTER.

LOCATIONS IMPACTED INCLUDE...
SIDNEY...SIDNEY AIRPORT...COLTON AND SUNOL.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
NEBRASKA.

LAT...LON 4100 10262 4101 10292 4106 10301 4109 10304
      4128 10274 4108 10261
TIME...MOT...LOC 2035Z 143DEG 24KT 4102 10272

MAZUR

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 2:36 PM MDTSpecial Weather StatementCYSCheyenne24 min
Apr 18, 3:47 PM MDTSpecial Weather StatementCYSCheyenne28 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.